Jump to content
The End of my Addiction
stillhoping

Reducing baclofen dosage

Recommended Posts

stillhoping

Hi everyone, how quickly can you reduce the baclofen dosage? I’ve been on it for about 2 months, increased it over time to 70 mg but am experiencing severe side effects - vomiting, nausea, depression, numbness in my toes and just really feel like shit. I have reduced it to 50 mg for the last 2 days but still feel awful. I know you can’t reduce it too quickly but my doctor is away for another month and the doctors in my home province don’t have a clue about any of this stuff. Help!

Share this post


Link to post
Share on other sites
Felina

Hi @stillhoping,

I'm sorry that baclofen isn't working for you. Please read @terryk's thread about safely tapering down: 

As a general rule, reducing by 10 mgs/week is the best idea to avoid withdrawal symptoms.

Share this post


Link to post
Share on other sites
falconwood

Sorry to read about your trouble.

Are you taking baclofen 3 times a day, with 4-6 hour intervals? My French doctor told me that the sole purpose of the first 2 doses, is to minimise side effects. It is the last dosis that counts.

My craving typically starts around 1700, hence my last most important dose is at 16:00.

Counting backwards, the initial 2 doses are at 12:00 and 08:00

Also, when at 70mg you want to do 20, 20, 30. You don't want to take 10, 10, 50.

Share this post


Link to post
Share on other sites
Pamela Parker

Maximum dosage of baclofen - A total of 80 mg per day taken in four divided doses of 20 mg each.

You are almost near to the maximum doses and thus you suffer from the side effects of this med. You need to lower the doses gradually but after consulting with your doctor. Are you be able to consult with your doctor over phone? Don't decrease the doses frequently.

Edited by Pamela Parker

Share this post


Link to post
Share on other sites
falconwood

Hi Pamela, I find your post incorrect. Why do you state that the max dosage of Baclofen totals 80 mg/day? Please stick to official publications, such as: https://baclofentreatment.com/wp-content/uploads/2017/11/A_prescription_guide_for_baclofen_in_Alcohol_Use_Disorder-For_use_by_physicians_and_patients.pdf

I myself am on 150 mg/day (and successfully reached abstinence and my state of complete indifference from alcohol).

Side effects occur during titration. Whenever you increase, you may encounter side effects. When they get too heavy, simply go back to your previous dosage and wait a week or two before increasing again. Always increase gently, no more than 10mg per three days. It may even work better for you to increase with only 5mg and wait three days before you increase again. The motto is: increase slowly, decrease slowly. 

I personally do not need my doctor to increase or decrease my dosage. I simply read the official documentation and listen to my body, like most people do.

Kind regards,

Wouter.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...